6 days after Restylane underneath my eyes, so depressed. Worse than before. Please help with good advice (Photo)

Doctor Answers 7

Tear trough filler...

Thank you for your question.  Restylane into the tear troughs is one of the most technically challenging injectable procedures and it is fraught with complications.  Since you are only out 6 days, the prudent thing to do at this time is wait at least 2 weeks and see if the swelling and bruising resolve.  If they do not improve, thankfully this is a procedure that is reversible with hyaluronidase.  It may take multiple sessions over a few weeks, but the filler can be dissolved and your tear troughs will be returned to their regular state.  After that time an expert injector like a board certified Dermatologist/PS/OculoPS should be able to carefully revolumize the area with filler if you so choose.  Regards, Dr. Matt Elias

Fort Lauderdale Dermatologic Surgeon
5.0 out of 5 stars 5 reviews

Restylane for tear troughs

Hello, and thanks for your question and photo. Swelling can persist for 1-2 weeks, so give it some time before assessing your final response. If you are still not pleased you could have the filler dissolved with injection of an enzyme called hyaluronidase at that time. In order to determine the best treatment plan for you, I recommend an in-person consultation with a well-trained dermatologist or plastic surgeon. Best of luck, Dr. Frucht.   

Corey Frucht, MD, PhD
Santa Barbara Dermatologic Surgeon
5.0 out of 5 stars 4 reviews

Restylane for tear troughs

It can take two weeks for any bruising or swelling to resolve after having Restylane injections.  If you are not happy at that time, please return to your physician for assessment.  The tear trough area should only be treated by experienced injectors such as a cosmetic dermatologist or plastic surgeon.

Martie Gidon, MD, FRCPC
Toronto Dermatologist
5.0 out of 5 stars 20 reviews

Bad outcome following Restylane injections into tear troughs (lower eyelids)

Thank you for sharing your concerns. Without seeing before photos, it is difficult to determine the exact problem. You might still be swollen, because swelling can persist for two weeks. The lower eyelids require an experienced physician in this region to treat tear troughs. If you do not improve, consider having the product dissolved with Vitrase and have a new evaluation. I hope this helps.  Good luck,

6 days after Restylane underneath my eyes, so depressed. Worse than before. Please help with good advice

Seems still swollen with ecchymosis. If after 3 weeks the appearance is not better try a HA dissolver injections. Fees in $500 ranges.

Restylane under the eyes

restylane is a great filler for the undereyes in certain patients. It can have some swelling after the injection that can last up to two weeks. If after that time there is a persistent noticeable defect, restylane can be dissolved with a hylenex injection.  Give your self some time before you seek treatment since it has only been 1 week after injection. Some gentle massage away from the eyes, cool compresses and some times even benadryl help a lot. Hope this helps.

Don't like the Restylane under my eyes

Good news with any hyaluronic acid filler is that it can be dissolved and you can go back to what you looked like pretreatment. So that's always an option. However, since it hasn't been that long I might suggest that you wait just another week and see if some of the swelling and the bruising resolve better and you may like how it looks. But if not, find an expert and have it dissolved. "This answer has been solicited without seeing this patient and cannot be held as true medical advice, but only opinion. Seek in-person treatment with a trained medical professional for appropriate care."

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.